Alert archive / Wyoming / Tornado Warnings in 1999
Tornado Warning 11, NWS Cheyenne, WY
NWS Cheyenne, WY issued this tornado warning at Jun 4, 1999, 4:58 PM MDT for Converse County, Platte County, Wyoming. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 4, 1999, 4:58 PM MDT (22:58 UTC)
- Expired
- Jun 4, 1999, 5:30 PM MDT
- In force
- 32 min
- Issued by
- NWS Cheyenne, WY
- Area
- Whole counties
Counties Converse County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 160 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 5:05 PM MDT | Hail 0.75 | Glendo, WY |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 3:00 PM MDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 11.0 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3401 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -60 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KCYS 042259 TORCYS WYC009-031-042330- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 458 PM MDT FRI JUN 4 1999 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * TORNADO WARNING FOR... SOUTHEASTERN CONVERSE COUNTY IN EAST CENTRAL WYOMING NORTHERN PLATTE COUNTY IN SOUTHEASTERN WYOMING * UNTIL 530 PM MDT * AT 457 PM MDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO 5 MILES EAST OF GLENDO OR 20 MILES SOUTHEAST OF DOUGLAS... MOVING NORTH NORTHWEST AT 25 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... GLENDO AT 505 PM ORIN AT 515 PM GO TO THE BASEMENT OR A SMALL INTERIOR ROOM ON THE LOWEST FLOOR! GRIFFITH
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this tornado warning went out at Jun 4, 1:40 PM MDT, 3 hours 18 minutes earlier.
Area forecast discussion, Jun 4, 1:40 PM MDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 140 PM MDT FRI JUN 4 1999 MAIN QUESTION FOR THE SHORT TERM IS IF THERE WILL BE ANY SEVERE WX IN THE CWA ESPECIALLY IN THE NEB PANHANDLE. DEW POINTS IN THE 50S IN THE PANHANDLE WITH BFF CHECKING IN AT 63. LAPS DATA AT 19Z HAD CAPES IN EXCESS OF 3600 AROUND BFF AND OVER 2000 FOR MOST OF ERN WY WITH LI/S OF -4 TO -8. RADAR SHOWING TRW DEVELOPING W OF LAR. SWOMCD INDICATES A TORNADO WATCH MAY BE SOON NEEDED FOR CWA. WATER VAPOR SHOWS S/W FROM SW WY INTO WRN CO MOVING TO THE NE. SFC ANAL HAD BOUNDRY FROM THE DAKOTAS INTO THE NEB PANHANDLE. UPPER LOW SRN NV/UT AT 12Z PROGGED TO MOVE NE THROUGH THIS FORECAST WITH THE NGM BEING THE FASTEST AND ETA/AVN SIMILIAR. WITH THAT SAID LOW SHOULD MOVE ACROSS WY ON SAT THEN A WEAK RIDGE FOLLOWS ON SUNDAY. SHOULD SEE CONVECTION TONIGHT AND AGAIN TOMORROW WITH DRYING ON SUNDAY. BIG DIFFERENCES IN GUIDANCE TEMPS WITH THE FAN THE WARMEST. FWC WAS MUCH TOO COOL FOR TODAY SO MAY TEND TO LEAN TOWARD THE FAN NUMBERS. .CYS... WY...NONE. NE...NONE. GRIFFITH
In the hours before
Special weather statement, Jun 4, 2:35 PM MDT, 2 hours 23 minutes before
WYZ064-066>068-050200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 235 PM MDT FRI JUN 4 1999 ...TORNADO WATCH IN EFFECT FOR PARTS OF SOUTHEAST WYOMING THIS AFTERNOON AND EVENING... A TORNADO WATCH IS IN EFFECT FOR PEOPLE IN EXTREME EAST CENTRAL ALBANY...ALL OF GOSHEN...SOUTHEASTERN NIOBRARA AND SOUTHERN PLATTE COUNTY UNTIL 8 PM MDT. THIS WATCH INCLUDES THE CITIES OF WHEATLAND...FT LARAMIE... CHUGWATER...TORRINGTON AND YODER. THUNDERSTORMS ARE EXPECTED TO DEVELOP AS AN UPPER LEVEL LOW APPROACHES THE AREA. A TORNADO WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. STAY TUNED TO YOUR FAVORITE SOURCE O.F WEATHER INFORMATION FOR LATER STATEMENTS AND POSSIBLE WARNINGS. WCJIN-WYSE-WYNE- BANN
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 4:51 PM MDT | Severe Thunderstorm Warning | CYS | Converse, Platte | 34 min |
Nearby
Tornado Warnings in Wyoming, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.